Alert archive / Montana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at May 10, 2000, 3:40 PM MDT for Sheridan County, Montana. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 10, 2000, 3:40 PM MDT (21:40 UTC)
- Expired
- May 10, 2000, 4:15 PM MDT
- In force
- 35 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
County Sheridan County, MT
The radar
The Glasgow radar (KGGW), 166 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 4:00 PM MDT | Hail 0.75 | Dagmar, MT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KGGW 102141 SVRGGW MTC091-102215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GLASGOW MT 340 PM MDT WED MAY 10 2000 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SHERIDAN COUNTY IN NORTHEAST MONTANA... * UNTIL 415 PM MDT * AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF DAGMAR...OR ABlOUT 21 MILES SOUTHEAST OF PLENTYWOOD...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL AREAS OF... EASTERN SHERIDAN COUNTY. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:45 PM MDT, 55 minutes earlier.
Area forecast discussion, May 10, 2:45 PM MDT, 55 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 245 PM MDT WED MAY 10 2000 THUNDERSTORMS DEVELOPING OVER EASTERN MONTANA ALONG WEAK FRONTAL BOUNDARY/DRY LINE. STRONGEST STORMS OVER FAR NORTHEAST MONTANA IN AREA WHICH HAD FOG/STRATUS EARLIER THIS MORNING AND THUS MORE LOW LEVEL MOISTURE. THUNDERSTORMS RELATIVELY LOW TOP BUT PRODUCING HAIL UP TO 3/4 INCH AND HEAVY RAIN. STORMS MOVING RELATIVELY SLOWLY BUT EXPECTED OUT OF CWA BY 0Z. FOR LATER TONIGHT...UPPER LOW ROTATING THROUGH PACIFIC NORTHWEST PUSHING MOISTURE INTO MONTANA. ALL MODELS SHOWING HIGH POPS FOR LATER TONIGHT AND INTO THURSDAY FOR NORTHEAST MONTANA ALTHOUGH MODELS DIFFERING ON POSITION AND SPEED OF FEATURES. BULK OF PRECIP EXPECTED TONIGHT AND THURSDAY MORNING AHEAD OF UPPER LOW. SURFACE LOW MOVES OUT OF GREAT BASIN AND LIFTS ACROSS NORTHERN PLAINS. GRADIENT TIGHTENS UP AS SURFACE LOW MOVES INTO DAKOTAS FOR WINDY CONDITIONS TOMORROW. AS UPPER LOW MOVES INTO DAKOTAS ON THURSDAY NIGHT WILL PULL COLD AIR INTO CWA. CHANCE OF PRECIP DECREASES BUT POSSIBLITY OF THE PRECIP BEING SNOW INCREASES PARTICULARLY OVER HIGHER TERRAIN AREAS. THUS WILL ADD MIX OF PRECIP TO FOR THURSDAY NIGHT. EBERT EXTENDED...LOSING CONFEDENCE IN THE MRF AS THE WEEK HAS GONE ON. THE MRF IS STARTING TO BACK INTO THE ECMWF/S PATTERN IT HAS BEEN FORECASTING THE LAST TWO RUNS. THE H5 LOW IS NOW PROGGED BY THE MRF TO HANG UP OVER EASTERN PACIFIC. THIS WILL PUT NEMONT IN A SW FLOW AT 500MB BY SATURDAY NIGHT. WILL CUT BACK ON THE POPS FOR THE AREA DOWNGRADING POPS TO ISOLATED TO NEAR NIL DURING THE EXTENDED. THE FLOW DOESN/T TURN SOUTH UNTIL MID TO LATE DAY ON MONDAY. WILL ADD PM SHRA TO THE FORECAST. WITH A DRIER FORECAST WILL TWEAK UP TEMPS SOME...HOWEVER WILL NOT GO WITH FMR READINGS FOR TEMPS. PROTON GGW RWEBE 043/053 035/050 030/055 033/068 037/068 908754/94212 GDV RWEBE 044/055( 040/052 033/059 035/073 040/070 908754/94212
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:20 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Sheridan | 40 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.